Journal article icon

Journal article

PROPAGATION AND STABILITY OF WAVELIKE SOLUTIONS OF FINITE-DIFFERENCE EQUATIONS WITH VARIABLE-COEFFICIENTS

Abstract:

An asymptotic approach is used to analyze the propagation and dissipation of wavelike solutions to finite difference equations. It is shown that to first order the amplitude of a wave is convected at the local group velocity and varies in magnitude if the coefficients of the finite difference equation vary. Asymptotic boundary conditions coupling the amplitudes of different wave solutions are also derived. Equations are derived for the motion of wavepackets and their interaction at boundaries...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


Journal:
JOURNAL OF COMPUTATIONAL PHYSICS
Volume:
58
Issue:
3
Pages:
349-360
Publication date:
1985-01-01
DOI:
EISSN:
1090-2716
ISSN:
0021-9991
Source identifiers:
8004
Language:
English
Pubs id:
pubs:8004
UUID:
uuid:9da0e56e-986c-4c60-a68b-1ab23c667f86
Local pid:
pubs:8004
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP